Tuesday, April 7, 2020

Comments by DavidRN

Showing 7 of 7 comments.

  • Asherah,
    “there is no right and there is no wrong” ? Are you sure about that?

    Have you noticed a very common thing in people with delusional thinking, so-called schizophrenics? Delusions of grandeur? I do not think that this is just a symptom of their problems, but a contributing factor in their distress.

    Please be careful and be humble. The Scriptures I believe say, “God is opposed to the proud, but gives grace to the humble”.

    Keep in mind, in your response that I can’t be wrong. Right?

    Abundant blessings to you, and I am glad you are doing well.

  • Wow, great discussion. It amazes me how complex the brain is, and the multiple, varied effects of drugs on our brains. As an E.R. Nurse, I have also learned about the tremendous lack of knowledge that Physicians have for the side effects (and direct effects) of medications. They usually do not have the time, or interest to keep up. I fairly recently learned about the fact that histamines are also neurotransmitters in the brain. In a very informal survey, I mentioned this to some Physicians and it seems that about 1 in 3 are aware of this fact, but I have not asked that many. Almost zero nurses are aware of it. The public is entirely unaware of it in my experience. The topic comes up a lot, because people often mention that “antihistamines make me feel weird”. I personally use them sometimes for allergies and they make me feel weird too- I break the allegra in thirds and take is as needed. I have even noticed some decrease in inhibitions, and increased lack of self-control (although I know I am still ultimately responsible for that). I remember reading someone who suggested that antihistamines could have been marketed as anti-depressants because of their similarities had they come out at an opportune time, or had been marketed for such use. (I wonder how many violent outbursts/ suicides might be linked to antihistamines?) This is fascinating and alarming about their link to dementia. I have seen benadryl break the severe EPS reactions of neuroleptic use even prior to the administration of cogentin ( and even rarely be the only drug used for this). I assume this is because of their anticholinergic properties, although I am not certain if this is the primary drug action that breaks the dramatic tonic EPS reactions (Does anyone know this off hand?). This has big implications for the millions taking antihistamines daily for allergies along with their use for psychiatric problems. I love your thoughtful posts!!!

  • Very well said Bonnie. There is no saving something as thoroughly and universally destructive as modern day psychiatry. There is a time to be decisive and dogmatic. The appeal to be moderate doesn’t fit in this situation. While it can be appropriate at times, and issues are often more complex than first meets the eye, a thorough and thoughtful critique of psychiatry leaves essentially nothing to salvage, at least in its current biologicaly/ pharmaceutically ravaged state.